MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 3 HOLE HA CTD ACET SHELL 48MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 3 HOLE HA CTD ACET SHELL 48MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71331948
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/23/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had primary hip replacement on 6-7-2020.Revision surgery was performed due to recurrent dislocations (x-ray attached).Cup/liner/head were removed.Surgeon changed version and longer head to restore offset/leg length.Same size cup/liner inserted with screw 35mm length and central screw hole cover.Ox +4 head 32mm implanted (longer than previous).Surgeon commented reason for revision was due to cup malpositioning (too anteverted) and not enough offset/length.Not a product fault.
 
Additional Manufacturer Narrative
It was reported that the patient had primary hip replacement on 6-7-2020.Revision surgery was performed due to recurrent dislocations.Cup/liner/head were removed.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.A review of the complaint history on the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.A clinical analysis noted that two un-dated x-rays have been provided for review and did not add to the investigation.No additional medical documents were received for investigation.Therefore no further medical assessment can be performed at this time.Surgeon stated the failure was due to cup malpositioning (too anteverted) and not enough offset/length, and not a product failure.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
R3 3 HOLE HA CTD ACET SHELL 48MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10423615
Report Number1020279-2020-04036
Device Sequence Number19567660
Product Code MBL
UDI-Device Identifier03596010597724
UDI-Public03596010597724
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71331948
Device Catalogue Number71331948
Device Lot Number20BM09974
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/23/2020
Supplement Date Received by Manufacturer11/02/2020
Initial Report FDA Received Date08/18/2020
Supplement Report FDA Received Date11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OXINIUM FEM HD 12/14 32MM +0; R3 20 DEG +4 XLPE ACET LNR 32MM X 48MM; REF INTERFIT THRD HOLE COVER; REF SPHER HEAD SCREW 35MM; OXINIUM FEM HD 12/14 32MM +0; R3 20 DEG +4 XLPE ACET LNR 32MM X 48MM; REF INTERFIT THRD HOLE COVER; REF SPHER HEAD SCREW 35MM
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;